Jump to content
CrazyBoards.org

ElizabethNat

Member
  • Content Count

    9
  • Joined

  • Last visited

About ElizabethNat

  • Rank
    Member

Profile Information

  • Gender
    Woman
  1. I appreciate everyone's feedback, this is a really wonderful site - I don't know anyone else with "crazy" symptoms and to just be around people who understand.. well that means a lot. While it mostly looks like the injection should be ok.. I am so fragile right now. Although I'm getting stronger I still feel I'm barely hanging to my sanity and there's no reason to risk anything (given my shoulder is healing anyway). I react to *everything* so I just can't afford to risk it, I'm so happy that my real crazy stuff has settled,thank goodness.
  2. Hello It has been recommended by my doctor that I have a cortisone injection for a shoulder injury. She said that the injection avoids all the BP risks of the oral medication. After a little search online I found so much conflicting information. If it is actually a risk, I will avoid it completely as I am still so fragile and I can cope with the pain. But.. if it really isn't a risk, I'm told it will greatly help with my shoulder. Any experiences by anyone on the boards? My mind is far more important than my shoulder, without question xx
  3. I started Lithium 4 years ago and it almost instantly changed my life, not one hospital admission..or even a minor "episode" ever since. Miraculous. The downside was no motivation, most of my time in my pyjamas, no energy.. no friends (fortunately I have a wonderful partner).. no interest in ANYTHING. I went off Lithium (with approval of my psych who sees me once a year).. and my world changed within 3 weeks. Wow, I was "alive again. It was beautiful Fast forward a couple of months and I went a bit "crazy".. scary.. terrifying. It's not worth describing, but I know I need Lithium (or at least something) so I went back on. Anyway, I'm flat again now after being back on Lithium for 5 months. I don't want to live like this and know there must be a way of being motivated without being crazy? It doesn't feel fair. My new psych (who I hope thinks she needs to see me more than once a year) has suggested Abilify to start off with and then maybe lower my Lithium. I'm not far away enough from my "crazy" to think of lowering anything, that's too scary. But maybe adding something? But from what I've read there aren't any great studies about Abilify and that it mostly helps with the highs. I don't have much trouble with the highs. I need something to lift this "mild depression". Has anyone had success with adding Abilify to lift mild depression from a mood stabilizer? xx
  4. Interesting thread - being on the bipolar spectrum and also currently struggling to move from vegetarian to vegan for social reasons).. while trying also do what's best for my mental state I haven't done well sticking with veganism so I'm permanently feeling guilty! After realising that very few cheeses are actually vegetarian (most have rennet - calf stomach).. I have at least cut out cheese, except rennet free. This week I began taking flaxseed oil capsules - I've never managed to take the oil from the bottle (even though it apparently is great on salads).. the capsules seem so much easier. Perhaps a naturopath/dietitian would be helpful? xx
  5. Sorry to hear you've had a similar experience Peanut Butter. You've summed it up completely though, just this morning I said "wow, I remember this feeling.. it's where I can't even be bothered showering". I guess the Lithium really is kicking in again
  6. Just lately I've been thinking about when I was 7 years old.. I thought my parents were trying to poison me. I never expected to wake up the next day. I also had the most loving and supportive family that I have ever seen - clearly something was wrong in my head. I was able to dissociate from it and have regular days and activities and go to school.. but in the back of my mind I knew they were poisoning me. It lasted a long time but not sure when it went away. I was always scared to go to sleep, every night, almost certain it was the end Kind of sad when I think about it, sheesh. I work with children now and I meet 7 year olds.. they are still babies.. so so young. xx
  7. Thanks so much for replying, Tree Interesting to hear from someone who is being treated at a sub-therapeutic level .. encouraging! I've tried to find info about Lithium used solely for psychosis too but didn't find much at all - but, for whatever reason, it's the only med that's done the trick! I know the cognitive side effects are meant to pass but after 4 years I'm guessing they won't. I just didn't realise how 'flat' I was until I felt normal again! All these years I've had my parents trying to tell me that I just forgot what "normal" felt like.. but they are coming from a place of fear of me getting sick again and are just so happy that I'm well and mostly functional.. and want to think I'm doing really well. For someone who spends most of her life online, I can't believe I didn't realise there were other med combinations until recently. In fact, it was only after going off the Lithium that a ridiculously clear high/low pattern showed.. I then thought.. maybe I have bi-polar? We read about it and my partner and I were like "is this a joke??" - it was describing my life! When I brought it up to my therapist she said that yes, she'd always thought I had bipolar and symptoms of schizoaffective disorder (before starting Lithium).. no one ever told me any of this?! Plus, seeing my psychiatrist twice a year for prescriptions is not enough.. I'd tell her I feel flat and depressed, she'd nod and write me another script. Never mentioned other options. I have an appt with a new one in 3 weeks and I am ready to make changes Sorry for the rambling, just really need to talk this out! xx
  8. Hello everyone Four years ago I started Lithium and it saved my life. Before that I was having monthly psychotic episodes (related to my hormonal cycle) which were landing me in hospital all the time.. with complete recovery before the next episode. I would have 1 week of psychosis, one week recovering and two great weeks.. but as time went by I spent more time recovering before it all began again. Once starting the lithium I didn't have a single episode - that has been four years! Wow! But, although I'm no longer "crazy".. I am mildly depressed all the time (even with Zoloft) and have no real life. Fortunately I have the most wonderful partner and we laugh and have fun all the time together, but I never go out - except for work (fortunately I love my work too - I'm a performer and I find performing gives me a break from everything). But other than that, I don't see friends, I don't do anything.. I struggle to cross the road to buy milk. I am just plain "flat" and simply hate everything and have zero motivation. If I went to a doctor with these symptoms (and not my history) I would be treated for this as it is no way to live. But, compared to being crazy, I guess my doctors thought it was ok. After 4 years I finally got sick of this and stopped my Lithium in October - thinking that maybe my brain chemistry had changed - and within 3 weeks I had life in me again, my spark was back! It was amazing, oh my goodness! It wasn't "high".. I could just do things and I wanted to see people. I had always described a "fog" over my eyes.. or that I felt I was in a bubble.. this just lifted and my social phobia disappeared too! After about 5 weeks I started having "blips".. irritability that I never knew possible (I nearly left my partner) and hypomania - something that was never a symptom.. but boy, it was fun.. until I would end up so anxious and in tears. But, it was all manageable and it was still worth it because I my life had opened up for me again and my partner could see that and he wanted to help me stay drug free too It just felt wonderful to have energy again. It wasn't a crazy amount of energy, but just felt "normal" again (except for the 3 hypomanias). It was all going so well until mid-December when, what seemed totally out of the blue, I began experiencing psychotic symptoms. It happened so fast (within minutes) and it was terrifying. I re-started my Lithium that night - somehow I swallowed it just before I was certain it had been poisoned (the paranoia came back too). Although the episode was worst that night, it took weeks to recover where I simply felt my brain was "broken".. it was horrible, oh.. it was just so scary and the fact that I had done it to myself, by going off meds, was so upsetting. Now I am back to being mildly depressed and flat.. I know it's better than crazy .. I know crazy isn't even an option.. but I don't want to spend another few years feeling so flat after experiencing "normal" again!! I've been discussing using a lower dose of Lithium.. tapering off and perhaps finding a sweet spot where I am kept stable, but also have some life in me again. I know the therapeutic dose is over 0.6 and I am always 0.6... has anyone had any success in a lower dose? I don't know, I feel a little lost. It was almost a tease to feel like a normal person again and be happy to go out and actually want to see people :-/ My psychiatrist sees me twice a year for prescriptions, I've seen her for 20 years and I dislike her. I have an appointment with a new psych next month who has helped a family friend with severe MI. Excited about trying someone new. Oh and I have a wonderful therapist who has been a great support. PS. I am off the Zoloft now.. oh and no other medication has ever stopped these episodes before Lithium, including many anti psychotics since I was 16 (I'm 37) Serepax (benzo) helps immensely in the short term - thank goodness for it as it has really helped me at the worst times. xx
×
×
  • Create New...